PDA

View Full Version : meloxicam - Mobic q



karenboss
09-18-2009, 12:18 PM
Hi Guys -
I started on planquinel and mobic on Wednesday - now I know the planquinel will take awhile, but what about the mobic - should I be feeling the positive affects soon??

abbasgirl
10-06-2009, 06:10 AM
Hi Karen.

Unfortunately Mobic didn't help me much. My GI system couldn't hack it long enough for me to see if it would help. But I'm bumping your post to the top with this post to see if someone else can help you.

((((Hugs)))) I hope you've already found relief. How are you?

dassar RN
10-06-2009, 07:10 AM
Hi Karenboss,
I too am on plaquenil and mobic. I take 15mg of mobic daily. How much are you taking? I take it at dinner and get enough relief throughout the night when my pain is at its worst. The only drawback for me is that it I have to have to take omeprazole as the mobic can be a bit harsh on my stomach.

If you are not getting relief maybe you should let your doctor know to increase the dosage or try something else. I hope you get some relief :yes: soon.

Keep positive.

Dassar RN
lupus, fibromyalgia, sjogrens

Karenlee
10-06-2009, 11:53 AM
I am on Mobic and Plaquinel as well. I have a question that has been on my mind for days now. If Plaquinel isn't a cure for lupus, why take it?? Plus, if it's supposed to ease the symptoms of lupus, why take the Mobic, what is wrong with good old fashioned Tylenol, without all the rash side effects of the other drugs: Plaquinel, color blindness, Mobic, stomach upset. I have a new attitude about this whole thing now. No cure, why prolong something that is inevitable anyway? All these drugs, plus anti-depressants can only be bad for ones' body. Has anyone out there tried an herbal approach to this? I have been on the internet researching, I would like to know if any of u have gone this route. Thanks fellow lupies!!!:unsure:

magistramarla
10-06-2009, 02:12 PM
I've been on Plaquinel for over six months now. I think that it is supposed to slow down the progression of the disease. I also take MTX, which is supposed to slow down the damage to the joints caused by RA and other AI diseases. I'm sure that some of our experts, like SaySusie, can explain this better. I can't take more than 1 pill per day of the Plaquinel, or I spend the entire day in the bathroom! However, as long as I take one per day, it seems to be helping. Others on this board have said that the eye problems only happen when you take massive doses. Just be sure that you get your eyes checked to make sure.
The Mobic addresses a whole different problem - the inflammation. I used it for a while, but it didn't really help much. It is a NSAID (non-steroidal anti-inflammatory drug). There are a lot of them, including ALEVE (or naproxen). I would rather take one of these than a steroid, since I have AVN, and steroids can cause the bones to suffer. The bad thing about NSAIDs is that they are so hard on the GI system, so you also have to take something like Prevacid for that.
Like you, Karenlee, I'm one of those people who always went the natural route and never took meds of any sort. I even had my babies at home to avoid all of the drugs that the hospital considered a "normal" part of childbirth. It is really the pits to get stuck into this never-ending circle of taking one med for one symptom and then another med for the symptom that the first med caused!
If you do some research, you'll find that the researchers seem to be really close to finding some new drugs that might help us. I'm hoping that they will find something that helps without all the side-effects. All we can do now is support them and hope.
Hugs,
Marla

Karenlee
10-06-2009, 03:22 PM
Thank u Magistrate Marla-I had asked here before about the bathroom problem, no one seemed to have an answer-I am taking Plaquinel twice a day, same thing-married to the bathroom. I'm so sick of this whole thing-since none of these so called meds help in any way, shape or form, non of them are a cure, I am sticking with Tylenol and research herbal remedies. I just purchased a DVD on Yoga for lupus sufferers and with that, my regimen of vitamins and healthy eating, I'm not going to worry about any progression lupus decides to make. It's going to happen one way or another, it's all in Gods plan. Your destiny lies with him. I am living in pain even with all the meds I have been prescribed, logic here tells me Tylenol, exercise and a healthy mind will do better than borrowing from Peter to pay Paul-(taking one med, only to be confronted with more problems.) Thank God I'm not like the new member Arie who has been diagnosed at such a young age. My heart goes out to her. Hugs and lots of love to all lupies! Karenlee:wacko:

mountaindreamer
10-06-2009, 07:14 PM
hi karenboss, i don't know what happened to your thread, but i just found it today after abbasgirl bumped it to the top. Stomach issues from Plaquenil usually subside somewhat after a short while. I take 600 mg (2 tablets) a day, and i take them at night so that i sleep through any discomforts. I don't take MOBIC because i am allergic to NSAIDS - i break out into a body-wide rash and just itch to death. I struggle with some of the same questions....why prolong the inevitable. Then, i look at my grandchildren, and i see the beauty of nature in my own backyard, and i want to fight a little longer. And we can hope and believe that a cure will, in fact, be discovered and provided to us. This is how i feel today, but no one knows what tomorrow will bring.

karenboss
10-09-2009, 08:43 AM
Hi there

those of you in the bathroom, may I ask which end is over the toilet?? (sorry) but I am madly constipated. I think it is the mobic not the planquinel. Bad though. Bad.

HOwever! I am feeling pretty good. I have some 'break through' joint pain but it never wakes me up at night any more and it isn't that bad, just enough to know it is still there. then I still get some mouth sores but they don't amount to much - just enough to know it's still there.

But I gotta poop one of these days.

magistramarla
10-09-2009, 10:42 AM
Sorry Karen,
My problem is just the opposite. If I take more than one Plaquenil per day, I'm trotting to the bathroom. It gives me the trots big-time, and the gas is awful! I had some really embarrassing moments when I was still teaching and was trying to increase the dose. My classroom was wayyy down the hall from the restroom - no fun!
Marla

Karenlee
10-09-2009, 06:16 PM
Hi again-I have been off Plaquinel and Mobic for three days now, and I feel so much better-no bathroom trips, no upset stomach, no headache, gas etc. If these are such fantastic drugs, why are there so many side effects not to mention the long term. I am taking womens one a day vitamins with iron, Tylenol twice a day. Guess what-I still get the fatigue but my joints don't ache half as bad as before-so what was the purpose. As I mentioned, if lupus rears its ugly head, it's going to do so with or without these uncomfortable drugs so why not live without all that unnecessary discomfort-I will deal with this one day at a time, continue on my own regimen of vitamins, Tylenol and yoga and keep a positive attitude. Thanks guys!! Karenlee:yes:

mountaindreamer
10-11-2009, 03:36 PM
hi karenlee, so glad that you have found some relief from everything. When i first started Plaquenil, i had yucky stomach issues, but they subsided after a few weeks....let your dr. know that you have quit taking the meds, and see if there is something else that you can try....so sorry this did not work for you. Whereas Plaquenil does not cure lupus, it does slow down the progression.